Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 51, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 24, 2010, 11:30 PM CDT for Pecos County, Reeves County, Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2010, 11:30 PM CDT (04:30 UTC)
- Expired
- Aug 25, 2010, 7:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pecos County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 7:58 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 24, 7:58 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT TUE AUG 24 2010
.UPDATE...
UPDATE TO INCREASE POPS ACROSS THE TRANS PECOS AND SOUTHERN
PERMIAN BASIN.
&&
.DISCUSSION...
A SHORTWAVE TROUGH DROPPING SOUTHWARD ACROSS WEST TEXAS WAS
COMBINING WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER MUCH OF WEST TEXAS IN THE WAKE OF
A STRONG COLD FRONT. SUCCESSIVE OUTFLOW BOUNDARIES FROM THIS
CONVECTION...ALONG WITH OUTFLOW BOUNDARIES FROM CONVECTION OVER
WEST CENTRAL TEXAS WAS RESULTING IN REDEVELOPMENT OF SHOWERS AND
STORMS ALONG THE TRANS PECOS...AND INTO THE SOUTHERN PERMIAN
BASIN. SINCE THE AIRMASS BEHIND THE FRONT HAS MOISTENED
CONSIDERABLY...THE PWAT ON THE 25/00Z MAF SOUNDING WAS 1.65...
AND STORMS WERE MOVING SOUTHWEST AT 5 TO 15 MPH...HEAVY RAINFALL
AND FLASH FLOODING ARE A CONCERN FOR THE NEXT FEW HOURS. WILL SEND
AN UPDATE TO INCREASE POPS INTO THE PERMIAN BASIN...AND WESTWARD
THROUGH THE DAVIS MOUNTAINS AND PRESIDIO VALLEY. WILL ALSO UPDATE
THE HWO.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 80 62 84 / 30 20 0 10
CARLSBAD NM 63 81 59 85 / 30 10 10 10
DRYDEN TX 72 86 68 88 / 70 20 10 10
FORT STOCKTON TX 65 81 63 85 / 100 20 10 10
GUADALUPE PASS TX 57 73 55 76 / 40 10 20 10
HOBBS NM 61 80 57 84 / 20 10 10 10
MARFA TX 61 76 56 79 / 60 20 20 10
MIDLAND INTL AIRPORT TX 65 81 61 85 / 40 20 10 10
ODESSA TX 65 81 62 84 / 50 20 10 10
WINK TX 67 83 64 87 / 30 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, Aug 24, 8:03 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 803 PM CDT TUE AUG 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 803 PM CDT TUE AUG 24 2010 /703 PM MDT TUE AUG 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST ALONG AND WEST OF THE PECOS RIVER...AND INTO THE SOUTHERN PERMIAN BASIN. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS. HOWEVER...THE MAIN THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY ALONG AND WEST OF THE PECOS RIVER. STRONG NORTHEASTERLY WINDS BEHIND THE COLD FRONT WILL AFFECT GUADALUPE PASS THROUGH THE EVENING. SUSTAINED WIND SPEEDS OVER 40 MPH ARE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BIG BEND AND LOWER TRANS PECOS TOMORROW AFTERNOON. BRIEF HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 24, 5:36 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 PM CDT TUE AUG 24 2010 TXZ058-075-242300- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 536 PM CDT TUE AUG 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 600 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF COYANOSA AT 535 PM CDT...MOVING WEST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF COYANOSA...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. &&
Special weather statement, Aug 24, 6:49 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 649 PM CDT TUE AUG 24 2010 TXZ068-075-250030- CRANE-PECOS- 649 PM CDT TUE AUG 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PECOS AND SOUTH CENTRAL CRANE COUNTIES UNTIL 730 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF IMPERIAL AT 649 PM CDT...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL STRONG STORMS COULD DEVELOP CLOSER TO IMPERIAL...OR GIRVIN DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH ANY OF THESE STORMS. &&
Local storm report, Aug 24, 10:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
6TH AND CHERRY STREETS IN PECOS
0454 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
13TH AND CEDAR STREETS IN PECOS
0905 PM FLASH FLOOD 28 N FORT STOCKTON 31.30N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
FLOODING ON STATE HIGHWAY 18 FROM FORT STOCKTON TO THE
COUNTY LINE NORTH OF FORT STOCKTON
0905 PM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
SEVERAL STREETS FLOODING IN FORT STOCKTON
0915 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE HALF FOOT OF WATER RUNNING OVER SEVERAL STREETS IN
MCCAMEY
0915 PM FLASH FLOOD 5 NE MCCAMEY 31.18N 102.16W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE FOOT OF WATER RUNNING OVER KING MOUNTAIN ROAD
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
HIGHWAY 385 FLOODED 4 MILES NORTH OF MCCAMEY
1000 PM FLASH FLOOD 3 S MCCAMEY 31.09N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
FLOODING ON HIGHWAY 305 FROM MCCAMEY TO THE CROCKETT
COUNTY LINE
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
THE INTERSECTION OF HIGHWAY 385 AND 1901 WAS FLOODED
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Aug 24, 7:32 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Terrell | 4 hr |
| Aug 24, 8:48 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 4 hr |
| Aug 25, 12:48 AM CDT | Flash Flood Warning | MAF | Crane, Upton | 3 hr |
| Aug 25, 3:46 AM CDT | Flash Flood Warning | MAF | Crane, Upton | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.